MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI CERVICAL SPINE LOCKING PL VARIABLE ANGLE 4 LEVEL/60MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI CERVICAL SPINE LOCKING PL VARIABLE ANGLE 4 LEVEL/60MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 450.181
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior cervical diskectomy on (b)(6) 2021, the surgeon was using a 60mm cslp plate and the variable angle bushing popped out while inserting a screw.A new set was opened and a new 60mm cslp plate was used.The procedure was successfully completed with a delay of five (5) minutes.This report is for a titanium (ti) cervical spine locking plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 450.181, synthes lot: 4172607, supplier lot: n/a, release to warehouse date: september 19, 2000, manufactured by: synthes brandywine.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the ti cslp variable angle 4 level/60mm was received at us customer quality (cq).Visual inspection of the device showed that one of the ten bushings fall off.No other defect was observed.Functional test: during a functional assessment attempts were made to re-attach the bushing back but it was unsuccessful.The bushing was not able to be assemble with the plate.Dimensional inspection: no dimensional inspection was performed due to the device assembly and geometry limits ability to accurately dimensionally inspect the relevant features.Also, some relevant features were no longer able to be checked post slotting and blasting.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the bushing fell off the plate and was unable to be re-assembled.No definitive root cause could be determined based on the provided information.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI CERVICAL SPINE LOCKING PL VARIABLE ANGLE 4 LEVEL/60MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12180371
Report Number2939274-2021-04133
Device Sequence Number11602236
Product Code KWQ
UDI-Device Identifier10705034781006
UDI-Public(01)10705034781006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number450.181
Device Catalogue Number450.181
Device Lot Number4172607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date09/29/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN SCREWS
Patient Age65 YR